MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2CTX #2 PDO 36 X 36

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2CTX #2 PDO 36 X 36
Model Number SXPD2B405
Health Effect - Clinical Code Hematoma (1884)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the ethicon sales rep that post op of a total knee arthroscopy patient returned with a hematoma.While repairing the hematoma the surgeon found that the suture did not hold.Patients¿ status was not provided to the sales rep.Four sterile samples will be returned.
 
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, in-process or final inspection process.No samples or photos were available for review.If samples, photos or additional information becomes available at a later date, the samples, photos or information will be reviewed and added to the file.A follow-up report will be submitted at that time.Without receiving sterile devices from the same finished good lot to visually inspect or to pull test, receiving magnified photos of the device/incision site/hematoma or receiving detailed information regarding the pre-operative preparation of the devices, procedure performed, placement of the plate and suture, surgeon¿s technique, patient¿s health status and specifics, post-op instructions or quality of the tissue, a definitive root cause for the reported event cannot be confirmed with certainty.The ¿application¿ section of the ifu for the stratafix¿ device states, ¿to deploy the barbed device, the first end should be pulled through the tissue until the center transition zone has reached the tissue.Estimation of the center can be aided by taking a single bite of tissue, then aligning the two needles together.Taking one arm of the device, at least two loose bites of tissue should be taken.This is then repeated with the other arm of the device.Once at least four bites, or passes, through the tissue have been completed, each of the strands can then be grasped and the tissue can be approximated to the desired tension.Bites, or passes through the tissue, can be taken to approximate the wound.Care should be taken to utilize the device on the barbed segments only.Do not attempt to approximate wounds using the non-barbed segments, as the barbs are required for successful wound approximation with the device.The ¿precautions¿ section of the ifu states, ¿for the bidirectional forces to be created and for the device to function properly, both sides of the device must be engaged in the tissue.Additionally, when completing placement, an additional backstitch or bite of tissue lateral to the end of the incision is required to lock the device in place.Care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments, such as needle holders and forceps.Do not pull the device out of the package by the needles as this can cause the barbs to catch on one another.Do not attempt to remove memory in the polymer by running fingers down the suture material as this can damage the barbs¿.Also stated in the ifu for the devices, ¿adverse events including wound dehiscence and reactions are common risks/complications of any surgical procedure.There are many causes that can result in the wound opening, sutures failing or reaction, infection, abscess/leakage during or post-operative a procedure: the patient¿s health status, poor skin quality, thin skin; the risk is higher with a patient with a weak immune system, malnutrition or chronic medical condition.The surgical procedure ¿ the risk increases with poor surgical techniques such as improper suturing, over-tightened sutures or inappropriate type of suture used for a particular procedure.Other factors - the risk is greater with smoking, obesity, premature post-surgery exercise and heavy lifting.

Brand Name
STRATAFIX
Common Device Name
2CTX #2 PDO 36 X 36
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
Manufacturer Contact
luis jauregui giannangelo
247 station drive
suite ne1
westwood, MA 02090
MDR Report Key14834307
Report Number3010692967-2022-00027
Device Sequence Number11948002
Product Code NEW
UDI-Device Identifier20705031207988
UDI-Public(01)20705031207988(20)16(17)261231(10)C125IVQ
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/27/2022
Report Date (Section F) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXPD2B405
Device Lot NumberC125IVQ
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/03/2022
Device Age6 MO
Event Location Hospital
Date Report to Manufacturer06/06/2022
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 06/06/2022
Initial Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown